MDJunction - People Helping People
 
Ask a Question
03/26/2011 08:22 AM

How do you deal with it psychologically?

cdt85
Posts: 18
Member

I need some advice if possible. I know that this disease is horrible to have no matter who you are or what age, but being only 25 I feel like I've been given a death sentence. I have OLP and it is literally about to cause me to check myself into a mental hospital. Right now I can eat and clean my teeth but my tongue is polka dotted with flat spots and my cheeks have deep fissures.

How do you deal with it day to day? I've been obsessed...looking in the mirror constantly and fighting to keep my hands out of my mouth. I feel so ashamed even though rationally I know it isn't my fault.

Reply

03/28/2011 10:39 AM
oe74
Posts: 30
New Member

It is overwhelming. I have LP all over my body, and while I was worried about how it looked, I was more concerned about the itch. I couldn't stop scratching - it was horrible. I've been lucky though, my dermatologist prescibed accutane, and it has done wonders; the lesions have shrunk and more importantly, the itching has stopped. I still have marks all over, but I'll learn to live with that.

The best way to cope is to take charge of it. Talk to your physician, and your family and friends. Just have faith.

Best of luck....


03/28/2011 02:04 PM
cdt85
Posts: 18
Member

I was freaking out when I posted so I really appreciate your response. I'm just going to have to get over the fact that my tongue usually looks like it was attacked with a buzz saw. I don't judge other people based on whether they look different or not and I shouldn't worry about whether someone will judge me. I feel a bit better today because I went to an oral surgeon who assured me that it is manageable. I'm still scared, but not as much. Thankfully he told me that even though I have OLP most of what is in my cheeks currently is keratin build up, he also seems to think that my tongue has an infection (apparently candida doesn't just cause white tongue, it can cause the filiform papillae to die) or is simple geographic tongue as there's no real growth on it, it's just inflamed. I'm a little concerned that he didn't give me any medication for OLP, just lidocaine and nystatin, but overall I feel more hopeful.

I hope the members of this group will forgive me if I post the occasional dramatic post as I have no one to talk to about LP and it scares me sometimes.


03/29/2011 08:32 AM
oe74
Posts: 30
New Member

That's what is good about this group....I can talk to family/friends, and while they sympathize and are supportive, I think it is hard for them to grasp just how invasive LP or OLP can be. It's ok to freak out and vent - we've all done it.

Just take every day one at a time....


03/31/2011 01:14 AM
kamran88
Posts: 12
New Member

@oe74 as ur lp lesions have falttened u must have now post inflammatory hyperpigmentation marks on body same is the case with me did u talk to ur dermatologist about it what does he says about them will they ever go away or not?

04/07/2011 12:22 PM
oe74
Posts: 30
New Member

My dermatologist thinks that they will fade in time. Since starting the Accutane, I have certainly noticed that many of them have faded. I'm hoping that once spring FINALLY comes around, I can be out in the sun, which will help with the marks. I'll likely always have some marks, but as long as that frenetic itching stays away, I'll be happy!

03/17/2012 02:57 AM
Gibbod1
 
Posts: 61
Member

I have LP all over my body except my face. I live in Oz and have had it throughout summer. I am only 33 and am used to wearing shorts and singlets. It does devastate you when you are used to looking one way then you feel you have to cover your arms and legs. I feel like a freak! But really what can you do! Not a lot but get on with it and hope it clears up quicker than expected. I was given UV treatment which has made me worse as it was damaging my skin more. Now I am on Acetretin and steriods. So now along with the rash I now feel like crap to. Yet again gotta suck it up and move on. Hope things get better soon for you.

03/20/2012 08:45 AM
itchyperson
 
Posts: 11
New Member

Hi tcm

I know that we all want to know everything we can about LP so read it all, but you must remember that the internet tells you everything that COULD happen and that doesn't mean that it will all happen to all of us. Try to take it day by day and stay upbeat - easier said than done when it's sore I know, but I think why worry about possible outcomes before they have happened. Smile


03/20/2012 08:54 AM
itchyperson
 
Posts: 11
New Member

Hi Gibbod1

Are the steroids helping? My rash seems to have calmed down for now (touch wood), I don't know why. I'm waiting to see if it gets worse again when my next period is due, did you get any hormone tests done? I think watching what I am eating does make a difference to mine though and our weather is getting better - sometimes I think that having to wear too many clothes and having the heating on all the time makes it worse. I know you've had it through your summer though, not sure if some things help some of us and other things help others - it's such a strange thing to have and treat. Smile


03/20/2012 04:18 PM
Gibbod1
 
Posts: 61
Member

Hi i am taking steriods at a reducing rate and acetretin (vit a) which i have jyst doubled to 20 mgs. Seems to be getting better but i think it is going to be a long road as i have it prettymuch everywhere. I have emailed my dermatologist to ask for hormone tests but he is away so should find out soon what his thoughts are. Unfortunately it sounds like different treatments do react differently with other people like the uv treatment making me worse and the dermatologist reckons he had never seen that happen!
Reply

Share this discussion with your friends:
<< Start < Prev 1 Next > End >>


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved